Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 1, 2019, 8:21 AM CDT for Clark County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 8:21 AM CDT (13:21 UTC)
- Expired
- Jun 1, 2019, 8:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
County Clark County, KS
The radar
The Dodge City radar (KDDC), 70 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1452 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.0
The text
As transmitted.
196 WWUS83 KDDC 011321 SPSDDC Special Weather Statement National Weather Service Dodge City KS 821 AM CDT Sat Jun 1 2019 KSZ087>089-011345- Meade KS-Clark KS-Comanche KS- 821 AM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE...SOUTHWESTERN COMANCHE AND SOUTHERN CLARK COUNTIES UNTIL 845 AM CDT... At 821 AM CDT, Doppler radar was tracking a strong thunderstorm near Acres, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ashland, Englewood, Sitka and Acres. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3723 10025 3722 9953 3700 9951 3700 10047 TIME...MOT...LOC 1321Z 270DEG 27KT 3704 9990 $$ RUSSELL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 1, 5:08 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 1, 5:08 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 508 AM CDT Sat Jun 1 2019 ...Updated Aviation... .SHORT TERM...(Today and tonight) Issued at 1211 AM CDT Sat Jun 1 2019 Short term models are still suggesting an area of convection developing during the early morning hours from Syracuse to Ashland with a modest low level jet combining with a 700 mb shortwave. CAPE values around 1000 J/kg will provide the possibility of some hail and wind if these thunderstorms develop. Most of this activity should subside after sunrise. Through the day we should see the atmosphere recover as highs get into the low to mid 80s with dewpoints highest the farther east you go. Mid 60 dewpoints should lead to an area of 2000-3000 CAPE from Dodge on east with a slow moving cold front moving into the area of instability. Thunderstorms should break out by late afternoon with a hail and wind threat. Thunderstorms should continue to break out through the evening as more shortwaves move in from the southwest from the upper level trough in the desert southwest. Convection should subside by sunrise Sunday morning as overnight lows range from the mid 50s in the west to the mid 60s in the east. .LONG TERM...(Sunday through Friday) Issued at 140 AM CDT Sat Jun 1 2019 The persistent pattern of a stalled out frontal boundary combining with upper level shortwaves ejecting from a slow moving closed low in the desert southwest will provide more chances of rain throughout the next 7 days with perhaps the lone exception being Friday. Sunday's storm and severe chances will depend a lot on how the convection on Saturday night evolves and if we can have some decent sunshine/heating during the day to ramp up the instability again. The next round of storms looks to develop in eastern Colorado and northeast New Mexico and move into the region by evening. Forecast CAPE values in far southwest Kansas look to reach 2000 by the time the storms enter and skew t soundings look to have an inverted V setup. Hence the chance of hail and winds looks best at this point along the Colorado border. Depending on how the heating evolves further east will determine if the severe risk will be higher or not. Storms continue to move through the region overnight into Monday with heavy rain as a possibility. Forecast PW values will range from 1.5 inches to nearly 2 inches. A little early at this point to determine if a flash flood watch is needed...but given the already saturated ground it won't take much heavy rain to bring about more flooding problems again. Monday will once again depend on how the morning convection subsides and if the atmosphere can recharge with diurnal heating again. Long term models once again suggest a MCS complex coming out of eastern Colorado and going through western Kansas in the evening/overnight. Skew t indicate more inverted V soundings for areas along the Colorado border and CAPE values over 2000 so wind and hail will be a threat again. PW values will stay high as well...so it could basically be a repeat of what we see Sunday night. Tuesday...rinse and repeat. Although more convection is suggested Tuesday night with a stalled out frontal boundary in southwest Kansas that could ignite convection earlier in the evening combining with another MCS coming out of eastern Colorado. It's not until Thursday night into Friday the main upper low reaches the central plains and moves eastward. Hence Friday could be the only day in the next 7 where POPs could legitimately be low. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 454 AM CDT Sat Jun 1 2019 Isolated storms may linger through 12Z around DDC and LBL but for the most part morning conviction should subside in these areas shortly after sunset. Between 12-21Z VFR conditions with light winds will occur. After 21Z thunderstorms will develop in southwest Kansas and continue through 03Z which could affect DDC, LBL, and GCK. && .PRELIMINARY POINT TEMPS/POPS... DDC 83 62 81 61 / 40 40 20 50 GCK 82 60 81 59 / 40 40 20 40 EHA 85 59 81 59 / 40 40 40 50 LBL 87 61 82 61 / 30 40 20 40 HYS 84 60 78 60 / 10 20 20 50 P28 87 65 81 62 / 40 40 20 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Jun 1, 2:58 AM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 258 AM CDT Sat Jun 1 2019 KSZ030-031-043>046-061>066-074>081-084>090-020800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 258 AM CDT Sat Jun 1 2019 /158 AM MDT Sat Jun 1 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Slight risk for severe weather is expected today between 4 and 10 pm. Main threats will be hail up to the size of golf balls and damaging winds 60 mph or greater. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Severe weather could be possible again Sunday night into Monday morning with hail, wind, and flooding rains possible. Storms will be possible through Friday with more chances of severe storms and flash flooding. Days 2-7 Hazards ---------------- * Sunday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Elevated risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Elevated risk * Friday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 4 to 10 PM today mainly along and south of K-96. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jun 1, 7:00 AM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Dodge City KS 700 AM CDT Sat Jun 1 2019 KSZ077-078-011230- Gray KS-Ford KS- 700 AM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD AND SOUTHERN GRAY COUNTIES UNTIL 730 AM CDT... At 700 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Ensign to 6 miles north of Fowler. Movement was east at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Montezuma, Ensign and The Haggard Elev. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3776 10010 3748 10010 3748 10061 3764 10063 TIME...MOT...LOC 1200Z 273DEG 21KT 3765 10019 3747 10017 RUSSELL
Special weather statement, Jun 1, 7:04 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
704 AM CDT Sat Jun 1 2019
KSZ085-086-011230-
Seward KS-Stevens KS-
704 AM CDT Sat Jun 1 2019
...SPECIAL WEATHER STATEMENT...
At 703 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Copeland to near Woods. Movement was
northeast at 30 mph.
Pea size hail will be possible with these storms.
Locations impacted include...
Liberal, Kismet, Woods and Hayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 10126 3739 10095 3739 10065 3701 10064
3700 10111
TIME...MOT...LOC 1203Z 245DEG 27KT 3759 10068 3715 10109
RUSSELLLocal storm report, Jun 1, 7:34 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
734 AM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HAIL MEADE 37.29N 100.33W
06/01/2019 E0.70 INCH MEADE KS LAW ENFORCEMENT
PEAS TO DIMES WERE REPORTED.
&&
MRSpecial weather statement, Jun 1, 7:41 AM CDT, 40 minutes before
Special Weather Statement National Weather Service Dodge City KS 741 AM CDT Sat Jun 1 2019 KSZ062-063-076-077-087-011315- Gray KS-Finney KS-Meade KS-Kearny KS-Haskell KS- 741 AM CDT Sat Jun 1 2019 ...SPECIAL WEATHER STATEMENT... At 741 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Holcomb to near Sublette. Movement was east at 25 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Garden City, Holcomb, Sublette, Deerfield, Pierceville, Copeland, Tice and Plymell. LAT...LON 3804 10070 3743 10047 3745 10090 3801 10115 TIME...MOT...LOC 1241Z 276DEG 21KT 3794 10103 3752 10082 RUSSELL
Special weather statement, Jun 1, 8:01 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Dodge City KS
801 AM CDT Sat Jun 1 2019
KSZ063-076-077-086-087-011345-
Gray KS-Seward KS-Finney KS-Meade KS-Haskell KS-
801 AM CDT Sat Jun 1 2019
...SPECIAL WEATHER STATEMENT...
At 801 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garden City to near Plains. Movement was
east at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Garden City, Cimarron, Meade, Montezuma, Fowler, Pierceville,
Copeland, Ingalls, Ensign, Charleston, Missler, Plymell, Tice,
Kalvesta, The Haggard Elev and Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3725 10064 3812 10102 3823 10028 3803 10022
3748 10022 3747 10011 3722 10009
TIME...MOT...LOC 1301Z 273DEG 32KT 3798 10082 3732 10055
RUSSELLSpecial weather statement, Jun 1, 8:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 821 AM CDT Sat Jun 1 2019 KSZ087>089-011345- Meade KS-Clark KS-Comanche KS- 821 AM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE...SOUTHWESTERN COMANCHE AND SOUTHERN CLARK COUNTIES UNTIL 845 AM CDT... At 821 AM CDT, Doppler radar was tracking a strong thunderstorm near Acres, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ashland, Englewood, Sitka and Acres. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3723 10025 3722 9953 3700 9951 3700 10047 TIME...MOT...LOC 1321Z 270DEG 27KT 3704 9990 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:01 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 36 min |
| Jun 1, 4:28 AM CDT | Special Weather Statement | DDC | Stanton | 47 min |
| Jun 1, 4:47 AM CDT | Special Weather Statement | DDC | Kearny | 43 min |
| Jun 1, 4:51 AM CDT | Special Weather Statement | DDC | Stanton | 24 min |
| Jun 1, 5:12 AM CDT | Special Weather Statement | DDC | Stanton | 33 min |
| Jun 1, 5:28 AM CDT | Special Weather Statement | DDC | Kearny | 47 min |
| Jun 1, 5:30 AM CDT | Special Weather Statement | DDC | Gray | 45 min |
| Jun 1, 5:36 AM CDT | Special Weather Statement | DDC | Grant | 39 min |
| Jun 1, 5:57 AM CDT | Special Weather Statement | DDC | Finney, Gray | 48 min |
| Jun 1, 6:07 AM CDT | Special Weather Statement | DDC | Gray | 53 min |
| Jun 1, 6:14 AM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell | 46 min |
| Jun 1, 6:18 AM CDT | Special Weather Statement | DDC | Grant, Haskell, Stevens | 57 min |
| Jun 1, 6:29 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 46 min |
| Jun 1, 6:48 AM CDT | Special Weather Statement | DDC | Gray | 42 min |
| Jun 1, 7:00 AM CDT | Special Weather Statement | DDC | Gray | 30 min |
| Jun 1, 7:04 AM CDT | Special Weather Statement | DDC | Seward | 26 min |
| Jun 1, 7:11 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 49 min |
| Jun 1, 7:41 AM CDT | Special Weather Statement | DDC | Haskell | 34 min |
| Jun 1, 7:57 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 29 min |
| Jun 1, 8:01 AM CDT | Special Weather Statement | DDC | Finney, Gray, Meade | 44 min |
| Jun 1, 8:45 AM CDT | Special Weather Statement | DDC | Clark, Ford, Gray, Meade | 60 min |
| Jun 1, 9:42 AM CDT | Special Weather Statement | DDC | Clark, Comanche, Meade | 63 min |
| Jun 1, 4:53 PM CDT | Special Weather Statement | DDC | Haskell | 52 min |
| Jun 1, 5:05 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Seward | 55 min |
| Jun 1, 5:55 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 46 min |
| Jun 1, 6:07 PM CDT | Flash Flood Warning | DDC | Haskell | 3 hr |
| Jun 1, 6:58 PM CDT | Special Weather Statement | DDC | Hamilton | 47 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.